Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 57, NWS Mobile, AL

July 1, 2006

NWS Mobile, AL issued this red flag warning at Jul 1, 2006, 3:27 PM EDT. It took effect at Jul 2, 2006, 2:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2006, 3:27 PM EDT (19:27 UTC)
In effect from
Jul 2, 2006, 2:00 PM EDT
Expired
Jul 2, 2006, 8:00 PM EDT
In force
6 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 011927
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
227 PM CDT SAT JUL 1 2006

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM THIS AFTERNOON 
AND EVENING FOR INTERIOR PORTIONS OF THE WESTERN FLORIDA PANHANDLE 
DUE TO CRITICALLY LOW RELATIVE HUMIDITY VALUES OF BELOW 35 PERCENT...

...A RED FLAG WARNING IS NOW ALSO IN EFFECT FROM 1 PM TO 7 PM SUNDAY 
AFTERNOON FOR THE INTERIOR OF THE WESTERN FLORIDA PANHANDLE DUE TO 
THE FORECAST OF LONG DURATIONS OF CRITICALLY LOW AFTERNOON RELATIVE 
HUMIDITY VALUES BELOW 35 PERCENT...

.A PERSISTENT SOUTHEASTERLY WIND FLOW WILL ALLOW MOISTURE TO BE ON
THE INCREASE OVER THE NEXT COUPLE OF DAYS AS HIGH PRESSURE CONTINUES
OVER THE SOUTHEAST US AND THE EASTERN GULF OF MEXICO. EVEN WITH
THIS...STILL EXPECT CRITICALLY LOW RELATIVE HUMIDITY VALUES OVER
INTERIOR PORTIONS OF THE WESTERN FLORIDA PANHANDLE.

FLZ001-003-005-020000-
/O.NEW.KMOB.FW.W.0057.060702T1800Z-060703T0000Z/
/O.CON.KMOB.FW.W.0056.000000T0000Z-060702T0000Z/
INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA-
227 PM CDT SAT JUL 1 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT SUNDAY...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. THE RED FLAG WARNING FOR SUNDAY MEANS
THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST. CONTINUED LOW
DAYTIME RELATIVE HUMIDITIES...ALONG WITH SUBSTANTIAL RAINFALL
DEFICITS...WILL CONTINUE TO RESULT IN THE POTENTIAL FOR EXPLOSIVE
FIRE GROWTH.


$$
1 follow-up statement
000 
WWUS84 KMOB 021122
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
622 AM CDT SUN JUL 2 2006

...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR INTERIOR
   PORTIONS OF THE WESTERN FLORIDA PANHANDLE DUE TO CRITICALLY LOW
   RELATIVE HUMIDITY VALUES OF BELOW 35 PERCENT...

.A PERSISTENT SOUTHEASTERLY WIND FLOW WILL ALLOW MOISTURE TO BE ON
THE INCREASE OVER THE NEXT COUPLE OF DAYS AS HIGH PRESSURE CONTINUES
OVER THE SOUTHEAST US AND THE EASTERN GULF OF MEXICO. EVEN WITH
THIS...STILL EXPECT CRITICALLY LOW RELATIVE HUMIDITY VALUES OVER
INTERIOR PORTIONS OF THE WESTERN FLORIDA PANHANDLE DUE TO HOT
TEMPERATURES AND RELATIVELY LIGHT WINDS NEAR THE GROUND.

FLZ001-003-005-021930-
/O.CON.KMOB.FW.W.0057.060702T1800Z-060703T0000Z/
INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA-
622 AM CDT SUN JUL 2 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING...

RELATIVE HUMIDITY LEVELS ARE EXPECTED TO DROP BELOW 35 PERCENT FOR
MORE THAN FOUR HOURS THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL ENHANCE EXPLOSIVE FIRE
GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Jul 1, 4:39 AM EDT, 10 hours 48 minutes earlier.

Area forecast discussion, Jul 1, 4:39 AM EDT, 10 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
339 AM CDT SAT JUL 1 2006

.SYNOPSIS...FOR THE CURRENT FORECAST...ITEMS TO DEAL WITH IN THE
SHORT TERM ARE THE WARM TEMPS AND LOW (RELATIVELY FOR THIS TIME OF
THE YEAR) RH. FOR THE REST OF THE PACKAGE...BIGGEST QUESTION IS WHEN
IS THE RAIN 3 TO 4 DAYS OUT THAT HAS BEEN TEASING US THE LAST FEW
DAYS WILL FINALLY WORK ITS WAY BACK INTO THE FORECAST.
CURRENTLY...THE UPPER AIR ANALYSIS SHOW A CLOSED LOW OVER SOUTHEAST
CA...WITH A MEAN TROUGH STRETCHING SOUTH ALONG THE EASTERN
SEABOARD...THEN SOUTHWEST FROM THE CAROLINAS OVER THE LOWER MISS
RIVER VALLEY AND TX COASTLINE. UPPER RIDGE HANGING TOUGH OVER THE
WESTERN CONUS/CA. AIRMASS OVER THE LOWER MISS RIVER VALLEY AND
SOUTHERN PLAINS HAS BEEN MOISTENING UP NICELY SINCE BOTTOMING OUT
THURSDAY...WITH LOW LEVEL HIGH PRESSURE BUILDING WEST OVER THE LAST
FEW DAYS THE REASON CAUSING A SOUTH- SOUTHWESTERLY LOW LEVEL FLOW
CURRENTLY IN EFFECT. LOOKING AT LAST NIGHTS SOUNDINGS...IT WONT
TAKE MUCH TO REALLY DESTABILIZE THE ATMOSPHERE... IF THE CURRENT
TEMPS HOLD.

&&

.SHORT TERM (TODAY THROUGH TONIGHT)...THE LATEST SURFACE ANALYSIS SHOWS
A SUBTLE TROF ACROSS THE NORTHERN PORTION OF THE FORECAST AREA WITH
AN OTHERWISE SYNOPTIC SCALE RIDGE ACROSS THE SOUTHEAST STATES.  AS
AN INTENSE SHORTWAVE OVER QUEBEC EJECTS OUT TO THE EAST ACROSS NEW
BRUNSWICK...THE 500 MB TROF OVER THE NORTHEAST STATES DEAMPLIFIES
WITH DEEP LAYER RIDGING STRENGTHENING OVER THE SOUTHEAST STATES.
ANOTHER HOT AND DRY DAY IS IN STORE FOR THE AREA AS A RESULT. /29

.LONG TERM (SUNDAY THROUGH SATURDAY)...MODELS INDICATING SE CA UPPER
LOW MOVING EAST AS MORE ENERGY MOVES INTO THE EASTERN MEAN
TROUGH...AS ANOTHER LOW OFF THE PACIFIC NORTHWEST PUSHES WESTERN US/CA
RIDGE EASTWARD TO EAST OF THE ROCKIES BY FRIDAY. THE PROGRESSION IS
SLOW AND STEADY THROUGH THE PERIOD. THE PROBLEM IN THE FORECAST LIES
IN THE FACT THE MODELS HAVE BEEN INDICATING THIS OVER THE LAST
SEVERAL SAYS...WITH SCATTERED POPS COMING BACK INTO THE FORECAST TWO
TO THREE DAYS OUT. EACH DAY...THE OCCURANCE GETS PUSHED BACK A DAY.
LOOKING AT THE MODEL SOUNDINGS...THE CONTINUED LOW LEVEL SOUTHERLY
FLOW OFF THE GULF...ALONG WITH THE SOUTHERN PLAINS UPPER TROUGH
GETTING SHOVED EASTWARD...AM TENDING TO BELIEVE THAT THE RAIN WILL
BE COMING BACK. LOOKING AT THE ENSEMBLE MOS...SCATTERED POPS COME
BACK INTO THE FORECAST AS EARLY AS TUESDAY...LATEST WEDNESDAY...WITH
THE OP GFS CLOSE TO THE ENSEMBLE MEAN. HAVE STUCK WITH THE GFS MOST
OF THE FORECAST AS A RESULT.

TROUGH AXIS SHIFTS EAST OF THE FA AROUND THURSDAY...WITH A SMALL
DECREASE IN THE RAIN CHANCES INTO THE WEEKEND. EVEN THE DRIEST
ENSEMBLE MEMBER KEEPS THE POPS IN THE LOW END SCATTERED...ALBEIT
BARELY.

&&

.MARINE...THE SURFACE RIDGE STRENGTHENS OVER THE SOUTHEAST STATES
THROUGH SUNDAY AND REMAINS IN PLACE THROUGH TUESDAY.  ALTHOUGH THE
RIDGE WEAKENS ON WEDNESDAY AS TROF SETTLES INTO THE SOUTHEAST
STATES...A SOUTHEASTERLY FLOW PERSISTS THROUGH THE PERIOD.  THE
PERSISTENT FLOW AND LONG FETCH WILL ALLOW FOR SEAS TO BECOME FULLY
DEVELOPED FOR THE RELATIVELY LIGHT WIND SPEED...ATTAINING 2-3 FEET
AT MOST. /29

&&

.FIRE WEATHER...MOISTURE IS ON THE INCREASE WITH LOW LEVEL FLOW OFF
THE GULF IN EFFECT. AN UPPER TROUGH PASSING OVER THE FA EARLY IN THE
WEEK WILL BRING AN INCREASE IN THE CHANCES FOR RAIN...HELPING TO EASE
THE DRY CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      95  72  94  73  92 /  10  10  10  10  10
PENSACOLA   94  77  93  75  93 /  10  10  10  10  10
DESTIN      94  78  93  78  92 /  10  10  10  10  20
EVERGREEN   96  67  94  70  95 /  10  10  10  10  10
WAYNESBORO  97  69  95  67  95 /  10  10  10  10  10
CAMDEN      97  69  97  71  95 /  10  10  10  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM NOON TO 7 PM SATURDAY FOR THE
     FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
     INLAND SANTA ROSA.

MS...NONE.
GM...NONE.
&&

16/29
Hazardous weather outlook, Jul 1, 6:00 AM EDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT SAT JUL 1 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-011700-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
458 AM CDT SAT JUL 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY OF HAZARDOUS OR WIDESPREAD SEVERE WEATHER REMAINS
LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
SHOULD NOT BE REQUIRED THROUGH TONIGHT.

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.